Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 209, NWS Nashville, TN

July 9, 2001Lawrence County, Lewis County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2001, 10:42 PM CDT for Lawrence County, Lewis County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2001, 10:42 PM CDT (03:42 UTC)
Expired
Jul 9, 2001, 11:30 PM CDT
In force
48 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lawrence County, TN, Lewis County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3111 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 100345
SVRBNA

TNC099-101-100430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1042 PM CDT MON JUL 9 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF LAWRENCEBURG
  LEWIS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF HOHENWALD

* UNTIL 1130 PM CDT

* AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HOHENWALD MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HENRYVILLE AT 1100 PM CDT
  LAWRENCEBURG AT 1120 PM CDT

* SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES.

$$
BOYD
01
LAT...LON 3558 8763 3511 8753 3521 8724 3561 8741

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:40 PM CDT, 2 minutes earlier.

Area forecast discussion, Jul 9, 10:40 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UDPATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 PM CDT MON JUL 9 2001

LOW LVL BOUNDARY HAS WEAKENED AND IS APPARENTLY MORE IMPOTENT
AT PRODUCING NOCTURNAL TSTMS THAN ORIGINALLY EXPECTED. IN ADDITION,
SFC THETA-E AND LI LOOP SHOWS THAT ATMOSPHERE OVER MIDDLE TN HAS
CONTINUED TO STABLIZE FROM EAST TO WEST THIS EVENING.

THUS, WILL LOWER OVERNIGHT POPS BACK INTO THE 20-30% RANGE.

.BNA...NONE.

19

In the hours before

Local storm report, Jul 9, 4:54 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
454 PM CDT MON JUL 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....
}
0450 PM    LEWISBURG                 TN
07/09/01   MARSHALL

BOYD
Local storm report, Jul 9, 4:57 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
457 PM CDT MON JUL 9 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    LEWISBURG                 TN   .75 INCH HAIL
07/09/01   MARSHALL

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:55 PM CDTTornado WarningOHXDickson, Humphreys50 min
Jul 9, 8:06 PM CDTTornado WarningOHXDickson39 min
Jul 9, 8:21 PM CDTTornado WarningOHXCheatham39 min
Jul 9, 8:38 PM CDTSevere Thunderstorm WarningOHXBenton67 min
Jul 9, 8:39 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.